High blood pressure on Avistan: Any had high... - My Ovacome

My Ovacome

15,057 members17,639 posts

High blood pressure on Avistan

marianc profile image

Any had high blood pressure in Avistan. Did you take pressure tablets. If so any side effects from tabkets. There is always some other complication whilst on any chemo. Thanks

11 Replies

yes, I had to take Amlodipine the twelve months I was on Avastin and at the suggestion of my onc bought a blood pressure monitor and took it everyday. I presented this 'captain's log' to him at the three weekly appointments. I didn't really notice any side effects probably because of the more generalised effects of the Avastin. The onc suggested I carry on with Amlodipine for three weeks after finishing then to leave it off.

Rita

I had high blood pressure while I was on Avastin. I am fifty seven and so my GP started me on amolpidine 5mg. Then as my blod pressure rose again I was given 5mg of Ramipril amd the amolpidine bumped up to 10mg. The type of medication you will be given will depend on your age. My onc refered me back to my GP to mange my blood pressure medication and when I finished Avastin earlier on this year my GP decided to leave me on the high blood pressure medication. They have reduced the amolpidine down to 5 mg from 10mg as I had three dizzy episodes and this was the only side effect ever put down to the blood pressure medication.

Hope this helps? I suffered with acute joint pain with the Avastin but this has all gone since it was stopped when it stopped working after about eighteen months. Swimming helped me with that side effect.

Wendy x

I have had high blood pressure for about 10 years and have been taking 10mg Ramipril. I am now on Avastin and monitoring my BP every day. Due to kidney problems the oncologist has reduced my Ramipril to 5mg as Ramipril can affect the kidneys. My BP has been okay but I have reduced salt I take and eat a lot of beet root and cucumber (don't know if that helps) and am trying to loose a bit of weight.

Good luck and take care Irene xxxx

I have also had high blood pressure long term and have been on meds for that anyway. It did rise once during Avastin but went down again, it was put down to a bad chest infection which also settled. I do get foot aches and the nose problems and tiredness but apart from that I am very lucky so far.

Thanks for the replies. It all helps. X

My blood pressure went up whilst on Avastin and my GP prescribed 10 mg of Amlodipine and 5mg of Ramipril. I had a bit of ankle swelling but nothing major I am not on Avastin now so I might ask my GP to review my meds but they did a fine job of controlling my BP

Hi. Like some of the other ladies, I too suffer from high BP since going on Avastin. Always had low BP (usually 100/75) so when it rose it was a problem. On Omersar 20mg (Olmesartar medoxomil0as the lower dose stopped working, and also on Bisop (beta blockers) 1.25mg....but if they allow me continue to be treated with Avastin, I will take them. Checked every 3 wks at hosp & also if at my GP in between.

However, once I recognise any signs of problems, like being light-headed or overly tired, I can cope.

Hope treatment continues to work for you & that no other side effect problems arise. Daisies

Hi Marianc, I've always had low blood pressure but it went up after 6 months on Avastin. I started with Amolpidine 5 mg and now take 10mg each morning.

I monitor my blood pressure every morning using a monitor I found in the Apple Shop. It syncs with my I-phone so I can take it in to show my oncologist at my 6 week meetings.

A friend suggested blood pressure tablets can cause joint pain, and as this is also a side-effect of Avastin I'm trying to lose a bit of weight, avoid salt and have started a programme of gentle low-impact exercise at the gym as well as swimming and cycling regularly. I found it helpful to have some professional advice on what exercises might be helpful and am doing quite a few with a gym ball to improve core strength. It was a toss up between consulting a physiotherapist and seeing a sports technician.

You're absolutely right about the complications of the treatment. Do you sometimes feel there's a lack of joined-up thinking with chronic services? If the medication the oncologists give us cause side-effects it seems to me we could be kept in better general health by the oncology team developing expertise in these peripheral issues.

xx Annie

Hi, my mum suffered with high blood pressure whilst on Avastin (in fact it shot up to 211 after her first session and no one had thought to monitor......). Anyway, she went to GP (as she already had high blood pressure) - they upped the dose of the BP medication she was already on (doubled or possibly tripled) and then put her on a second one - a diuretic. She has continued on those and her blood pressure has remained low enough for her to continue having Avastin (it hovers around 130-150). In fact, it has been so stable that she has been back to the doctor and they have deceased one of the meds a little as she was suffering from swollen ankles (a know side effect of both the high blood pressure itself, but also one of the BP meds) - her BP is remaining down and the ankle swelling has also decreased a little. It is definitely worth a chat with your GP - high blood pressure can be kept under control with the right medication (yu can have a combiniation of a couple of different drugs as there are various ones which don't suit all) which means you can continue with Avastin, which is a good thing! PS sorry can't remember name of meds, but just wanted to show that yes, high BP can be controlled and GP is more than happy to work in conjunction with oncologist on this.

Thanks for your replies. I just get fed up with even more treatment than i started with.i have never been sick in mg lufe and not copjng with all the meds. Appointments. Monitoring. It just gets me down. Trying to think positive and chill

I was taking BP tablets long before I was diagnosed so my body was used to them. My BP did go up once I started Avastin and my GP added another tablet and BP now under control. The only side effect I have is aching joints due to Avastin.

Jean. X

You may also like...